Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

December 30, 2016Allegany County, Erie County, New York

NWS Buffalo, NY issued this special weather statement at Dec 30, 2016, 12:51 PM EST for Allegany County, Erie County, New York. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 30, 2016, 12:51 PM EST (17:51 UTC)
Expired
Dec 30, 2016, 2:45 PM EST
In force
114 min
Issued by
NWS Buffalo, NY

Counties Allegany County, NY, Erie County, NY

The radar

The Buffalo radar (KBUF), 46 km from the middle of the area, began a volume at 17:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
535 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

306 
WWUS81 KBUF 301751
SPSBUF

Special Weather Statement
National Weather Service Buffalo NY
1251 PM EST FRI DEC 30 2016

NYZ010-012-013-019>021-085-301945-
Allegany-Southern
Erie-Cattaraugus-Livingston-Chautauqua-Wyoming-Northern Erie-
1251 PM EST FRI DEC 30 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...
SOUTHWESTERN LIVINGSTON...NORTHERN CATTARAUGUS...ALLEGANY...SOUTHERN
WYOMING AND NORTHEASTERN CHAUTAUQUA COUNTIES...

At 1245 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour extended along a line from Holland to
Bliss and to Canaseraga.  

Another band of lake effect snow producing snow fall rates of 1 to 2
inches per hour was located over Black Creek extending to Angelica
and to Alfred.  

Winds in excess of 30 mph are possible with these bands of lake
effect snow.

Locations impacted include...
Lackawanna, Dunkirk, Hamburg, East Aurora, Dansville, Letchworth
State Park, Evans, Boston, Eden and Springville.

This includes the following highways...
 Interstate 390 near exit 4.
 Interstate 90 between exits 58 and 56.
 Interstate 86 between exits 29 and 33.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4250 7938 4258 7926 4260 7919 4267 7912
      4282 7889 4254 7766 4253 7772 4211 7774
$$

Welch

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 30, 9:58 AM EST, 2 hours 53 minutes earlier.

Area forecast discussion, Dec 30, 9:58 AM EST, 2 hours 53 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
958 AM EST Fri Dec 30 2016

.SYNOPSIS...
Colder air will continue to overspread the region today...with lake
effect snow southeast of Lakes Erie and Ontario. Another weak low
pressure system will then bring some more snow showers to usher in
the New Year this weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
Strong low pressure across northern New Brunswick province this
morning will shift into central Quebec through the day today. This
will maintain a northwesterly flow which will result in continuing
lake effect snows today and into this evening.

The main change made on the latest update is to add Allegany
county to the warning. The primary reason for this is that strong
winds have helped push lake snows further inland and into
northwestern portions of the county, with radar and observational
trends showing upsloping is playing a key role in enhancing
snowfall rates. There also is a band originating off Lake Huron
which will be enhancing moisture across the Western Southern Tier
through this afternoon. An additional 4 to 8 inches of snow is
expected in most persistent snows east of Lake Erie with most
persistent snows focused across favorable upslope regions,
extending well inland into Cattaraugus and even Allegany counties.
Lesser amounts (but still some modest accumulation) can be
expected along the I-90 corridor where there will be little
upslope enhancement.

Off Lake Ontario, the combination of drier boundary layer air and
strong winds has disrupted bands with steadiest snows found well
off the lake and largely skipping over areas right along the
lakeshore late this morning and into early afternoon. Mesoscale
guidance indicates this band may re-develop this evening as a bit
when winds diminish which will potentially allow convergence band
to form southeast of Lake Ontario. If this develops, this would
bring another 3 to 6 inches. Even if this does not, the
combination of snow showers and winds gusting to 45 mph this
afternoon will result in areas of blowing snow which will hinder
travel across the area. No changes made to lake effect warnings
off Lake Ontario, but advisories for Monroe and Orleans counties
were dropped since additional snowfall amounts should only be an
inch or two.

The potential for thundersnow has diminished, but still remains
off Lake Erie where instability and upslope enhancement may
generate enough lift for a few strikes of lightning today. The
band is disorganized off Lake Ontario and not likely to produce
any more lightning unless it re-organizes this evening.

Tonight, inversion heights will remain higher at around 8K feet with
lake snows continuing southeast of the lake through much of the
night from Wayne to Oswego counties. The western end of this
activity will continue to brush the Orleans and Monroe county
shorelines with some limited snow in the evening. Steering flow will
begin to back to southwesterly through the night which will shift
the band a little north while weakening. Expect additional
accumulations of 2-4 inches tonight.

Outside of the main lake effect areas...

Snow showers will persist today, with minimal accumulation. These
will be difficult to pin down further from organized bands, but an
inch or two accumulation is possible from these. Under steady cold
air advection temps will hold fairly steady in the mid 20s across
the higher terrain and near freezing closer to the lakes today.
Tonight, temps will fall into the mid to low 20s near the lakes
and dip into the teens across the higher terrain. Winds will back
to southwest tonight, with most mesoscale guidance showing a
brief burst of an inch or two of snow across the Buffalo metro
area around sunset as the Lake Huron feeder band lifts back
northward.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The main story for this weekend will be a clipper low that will
cross the upper Great Lakes on Saturday before rapidly tracking
across the Ottawa Valley Saturday night and onwards into the
Canadian Maritime provinces Sunday. The warm front ahead of this low
will move across the forecast area, bringing a chance for light snow
mainly to the northern portions of the forecast area during the
first half of the day. More widespread precipitation can be expected
later in the day and into the evening hours as the upper level
trough associated with this system approaches the forecast area,
bringing enhanced DPVA aloft along with enhanced low-level
convergence just ahead of a cold frontal boundary. Precipiation type
during the afternoon will be elevation-dependent, with lower
elevations warming into the mid to upper 30s, expect some rain to
mix in with snow showers that occur before precipitation changes
back over to snow as the cold front moves through Saturday night.

One other concern that bears watching will be the potential for
strong winds to develop across the usual windy spots east of the
lakes, and in particular across the Niagara Frontier, Saturday
afternoon as a low-level jet approaching 50kts in strength passes
overhead the forecast area. Should these winds mix down, particularly
with any precipitation, gusts of 30-45 kts would not be out of the
question across the aforementioned areas.

There will be a limited opportunity for upslope/lake-enhanced snow
showers east of Lake Ontario Saturday night into early Sunday
morning as westerly flow develops behind the cold front and 850mb
temps drop to to around -10C, however significant accumulations are
not expected as thermal profiles will be marginal at best, with
plenty of increasingly dry air aloft and falling equilibrium levels
later in the night. Conditions are even less favorable off of
Lake Erie, where the few light snow showers that manage to occur
will be driven primarily by upslope flow, and even then, rapidly
diminishing moisture underneath an encroaching surface ridge
should quickly put an end to any showers that do manage to occur.

Sunday will bring a quiet start to the new year, and should be the
quietest day in the upcoming week, as surface/upper level ridging
traverses the region. Many areas should break out into sunshine by
the afternoon, though lingering shallow lake moisture may keep a few
stratocu hanging around east of the lakes. Expect high clouds to
increase from the south Sunday night and lower towards morning as
another warm frontal boundary approaches the region. Temperatures
Sunday afternoon should run close to average for this time of year,
with highs largely in the mid 30s with 20s Sunday night.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
The quiet respite on Sunday will prove to be short-lived, as the
upcoming week currently looks to be unsettled across the region. The
culprit is two-fold: First the remnants of an upper low digging
across the Desert Southwest will track across Texas Sunday night
into Monday. This amplification of the flow regime in the mid/upper
level will drive a return flow of warm and moist GOMEX air
northwards across the Eastern U.S. through the first third of the
week. Meanwhile, a broad area of low pressure is progged to develop
over the Midwest Monday as a northern stream upper level trough is
sheared out by a very strong 150 to 180kt subtropical jet setting up
across the nation's mid-section. Broad isentropic uplift ahead of
this feature, when combined with the aforementioned return flow of
GOMEX moisture, should result in the development of showers across
the forecast area Monday. With temperatures starting out below
freezing Monday morning, there is a potential that we could see some
light snow changing over to a rain/freezing rain mix for a couple of
hours before temperatures climb above freezing and any shower
activity turns over to plain rain as warm air surges across the
region and temperatures climb into the low to mid 40s.

Rain showers will continue into Tuesday as the broad low tracks east
across the region. The seasonably mild temperatures on Monday will
give way to even warmer readings, potentially in the 50s for many
areas, Tuesday as warm air surges northwards ahead of an approaching
cold front. With the best isentropic uplift moving off to our east,
and the potential that a developing coastal low could rob our area
of deeper moisture, pops were left at a chance for Western NY from
late Tuesday afternoon through Tuesday night.

A potent northern stream shortwave is currently progged to swing
through the area Wednesday, bringing with it a surface cold front
that may trigger more rain showers that may mix with snow as the
front swings through and temperatures fall back through the 30s in
the afternoon. Temperatures will continue to fall Wednesday night as
the surface low is shunted off to Atlantic Canada and Arctic air
descends across the region once more, and by Thursday we may be
seeing highs in the mid to upper 20s with lake effect snow showers
developing east of the lakes. Extended range guidance is suggesting
that the amplified longwave trough setting up over central North
America may persist through next weekend, and possibly longer,
setting the stage for more wintry weather across the Great Lakes.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Expect a mix of MVFR/VFR conditions outside of the main lake
effect bands, with brief periods of IFR difficult to rule out at
BUF/IAG/ROC which are located downwind of the lakes. The steadiest
snows will be at JHW, where IFR or lower conditions are expected
to last most of the day.

Lake snows will begin to dissipate tonight while quickly swinging
north in backing winds. Cigs will improve to VFR at most places
while KJHW improves to MVFR. Outside of the main lake effect
areas...VFR conditions should prevail.

Outlook...

Saturday...Leftover lake effect snow showers and
attendant reductions ending downwind of the lakes in the
morning...with more general snow showers and IFR conditions then
spreading across the region during the afternoon.
Sunday...VFR/MVFR with scattered lake effect snow showers ending
east of Lake Ontario.
Monday...VFR/MVFR with a chance of rain and snow.
Tuesday...MVFR with mainly rain likely.

&&

.MARINE...
Another prolonged round of brisk winds and higher waves will
continue across the Lower Great Lakes...and is expected to last
well into the weekend. Marine headlines were extended based on the
persistent winds as outlined below.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Lake Effect Snow Warning until 4 AM EST Saturday for
     NYZ004>006.
     Lake Effect Snow Warning until 10 PM EST this evening for
     NYZ008-012-019>021-085.
MARINE...Small Craft Advisory until 10 AM EST Sunday for LEZ040-041.
         Small Craft Advisory until 4 AM EST Sunday for LEZ020.
         Small Craft Advisory until 1 PM EST Sunday for
         LOZ043>045.
         Small Craft Advisory until 10 AM EST Sunday for LOZ042.

&&

SYNOPSIS...SMITH
NEAR TERM...APFFEL/RSH/SMITH
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...APFFEL/SMITH
MARINE...APFFEL/SMITH
Hazardous weather outlook, Dec 30, 12:50 PM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1250 PM EST FRI DEC 30 2016

NYZ002-003-007-008-011-013-014-311800-
ORLEANS-MONROE-JEFFERSON-LEWIS-GENESEE-LIVINGSTON-ONTARIO-
1250 PM EST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001-010-311800-
NIAGARA-NORTHERN ERIE-
1250 PM EST FRI DEC 30 2016

...WIND ADVISORY IN EFFECT FROM NOON TO 11 PM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-019>021-085-311800-
WYOMING-CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1250 PM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004>006-311800-
WAYNE-NORTHERN CAYUGA-OSWEGO-
1250 PM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 4 AM EST SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-311800-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1250 PM EST FRI DEC 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, Dec 30, 9:54 AM EST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
954 AM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     SNOW             NE KENNEDY              42.16N  79.10W
12/30/2016  M9.0 INCH        CHAUTAUQUA         NY   COCORAHS

            24 HOUR SNOWFALL.

0730 AM     SNOW             5 N ALLEGANY            42.16N  78.49W
12/30/2016  M7.2 INCH        CATTARAUGUS        NY   COCORAHS

            24 HOUR SNOWFALL.

0800 AM     SNOW             1 NE OLEAN              42.09N  78.41W
12/30/2016  M8.0 INCH        CATTARAUGUS        NY   COCORAHS

            24 HOUR SNOWFALL.

0830 AM     SNOW             EAST CONCORD            42.55N  78.63W
12/30/2016  M12.8 INCH       ERIE               NY   PUBLIC

&&

EVENT NUMBER BUF1601582
EVENT NUMBER BUF1601583
EVENT NUMBER BUF1601584
EVENT NUMBER BUF1601585

SJW
Local storm report, Dec 30, 10:26 AM EST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1026 AM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     SNOW             BOLIVAR                 42.07N  78.17W
12/30/2016  M5.0 INCH        ALLEGANY           NY   PUBLIC

&&

EVENT NUMBER BUF1601586

SJW
Local storm report, Dec 30, 10:35 AM EST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1035 AM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             PERRYSBURG              42.46N  79.00W
12/30/2016  M10.2 INCH       CATTARAUGUS        NY   COOP OBSERVER

            24 HOUR SNOWFALL.

0842 AM     SNOW             PERRYSBURG              42.46N  79.00W
12/30/2016  M12.2 INCH       CATTARAUGUS        NY   COOP OBSERVER

&&

EVENT NUMBER BUF1601587
EVENT NUMBER BUF1601588

SJW
Local storm report, Dec 30, 10:41 AM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1041 AM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             PORTAGEVILLE            42.57N  78.04W
12/30/2016  M4.4 INCH        WYOMING            NY   COOP OBSERVER

            24 HOUR SNOWFALL.

&&

EVENT NUMBER BUF1601589

SJW
Local storm report, Dec 30, 12:07 PM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1207 PM EST FRI DEC 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             2 ENE COLDEN            42.65N  78.61W
12/30/2016  M7.9 INCH        ERIE               NY   COCORAHS

            24 HOUR SNOWFALL.

1200 PM     SNOW             1 NNE HUMPHREY          42.22N  78.53W
12/30/2016  M6.8 INCH        CATTARAUGUS        NY   TRAINED SPOTTER

&&

EVENT NUMBER BUF1601590
EVENT NUMBER BUF1601591

SJW
Special weather statement, Dec 30, 12:51 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1251 PM EST FRI DEC 30 2016

NYZ010-012-013-019>021-085-301945-
Allegany-Southern
Erie-Cattaraugus-Livingston-Chautauqua-Wyoming-Northern Erie-
1251 PM EST FRI DEC 30 2016

...A BAND OF LAKE EFFECT SNOW WILL AFFECT SOUTHERN ERIE...
SOUTHWESTERN LIVINGSTON...NORTHERN CATTARAUGUS...ALLEGANY...SOUTHERN
WYOMING AND NORTHEASTERN CHAUTAUQUA COUNTIES...

At 1245 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour extended along a line from Holland to
Bliss and to Canaseraga.

Another band of lake effect snow producing snow fall rates of 1 to 2
inches per hour was located over Black Creek extending to Angelica
and to Alfred.

Winds in excess of 30 mph are possible with these bands of lake
effect snow.

Locations impacted include...
Lackawanna, Dunkirk, Hamburg, East Aurora, Dansville, Letchworth
State Park, Evans, Boston, Eden and Springville.

This includes the following highways...
 Interstate 390 near exit 4.
 Interstate 90 between exits 58 and 56.
 Interstate 86 between exits 29 and 33.

Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.

LAT...LON 4250 7938 4258 7926 4260 7919 4267 7912
      4282 7889 4254 7766 4253 7772 4211 7774

Welch

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 8:14 PM ESTSpecial Weather StatementBUFLewis, Oswego61 min
Dec 30, 12:49 PM ESTWind AdvisoryBUFErie, Niagara34 hr
Dec 30, 2:40 PM ESTSpecial Weather StatementBUFAllegany2 hr
Dec 30, 4:34 PM ESTSpecial Weather StatementBUFAllegany116 min
Dec 30, 6:01 PM ESTSpecial Weather StatementBUFWayne119 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.